Alert archive / Tennessee / Tornado Warnings in 2022
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Oct 12, 2022, 3:54 PM CDT for 4 counties in Tennessee. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2022, 3:54 PM CDT (20:54 UTC)
- Expired
- Oct 12, 2022, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 3:57 PM CDT | TSTM WND DMG | 1 Ssw Fairview, TN | GAS STATION AWNING DESTROYED BY WINDS NEAR WALMART IN FAIRVIEW. TSPOTTER REPORT. |
| Oct 12, 3:57 PM CDT | TSTM WND DMG | 2 Sw Fairview, TN | FALLEN TREES DESTROYED THREE TRAILER HOMES ON FESTIVAL CT NEAR THE WALMART. |
| Oct 12, 4:00 PM CDT | TSTM WND DMG | 3 Ssw Fairview, TN | LARGE TREE LIMBS DOWN AT THE INTERSECTION OF HWY 100 AND WESTVIEW BLVD. |
| Oct 12, 4:03 PM CDT | TSTM WND DMG | 2 Sse Fairview, TN | LARGE TREES DOWN AND BLOCKING ROAD ON CUMBERLAND DRIVE AND SUGAR MAPLE DRIVE. |
| Oct 12, 4:10 PM CDT | TSTM WND DMG | 6 Wnw Franklin, TN | *** 1 FATAL *** A TREE WAS BLOWN DOWN ONTO A VEHICLE ON OLD NATCHEZ TRACE KILLING A 22 YEAR OLD WOMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
973
WFUS54 KOHX 122054
TOROHX
TNC021-037-043-187-122130-
/O.NEW.KOHX.TO.W.0010.221012T2054Z-221012T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
354 PM CDT Wed Oct 12 2022
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southwestern Davidson County in Middle Tennessee...
Southeastern Dickson County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
South central Cheatham County in Middle Tennessee...
* Until 430 PM CDT.
* At 354 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
White Bluff, or 10 miles east of Dickson, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Kingston Springs around 400 PM CDT.
Pegram around 405 PM CDT.
Bellevue around 415 PM CDT.
Franklin, Forest Hills and Belle Meade around 420 PM CDT.
Brentwood around 425 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Natchez Trace At Highway 96 and Bells Bend.
This includes the following highways...
Interstate 40 between mile markers 178 and 204.
Interstate 840 between mile markers 3 and 4, and between mile
markers 7 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3596 8681 3590 8721 3592 8721 3594 8720
3594 8721 3596 8720 3596 8724 3614 8728
3618 8686
TIME...MOT...LOC 2054Z 266DEG 35KT 3606 8718
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Adcock2 follow-up statements
284
WWUS54 KOHX 122109
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
409 PM CDT Wed Oct 12 2022
TNC043-122118-
/O.CAN.KOHX.TO.W.0010.000000T0000Z-221012T2130Z/
Dickson TN-
409 PM CDT Wed Oct 12 2022
...THE TORNADO WARNING FOR SOUTHEASTERN DICKSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3593 8704 3615 8707 3618 8686 3596 8681
TIME...MOT...LOC 2108Z 266DEG 36KT 3606 8699
$$
TNC021-037-187-122130-
/O.CON.KOHX.TO.W.0010.000000T0000Z-221012T2130Z/
Davidson TN-Williamson TN-Cheatham TN-
409 PM CDT Wed Oct 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN DAVIDSON...NORTH CENTRAL WILLIAMSON AND SOUTH CENTRAL
CHEATHAM COUNTIES...
At 408 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Bellevue, or 12 miles northwest of Franklin, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Franklin, Forest Hills and Belle Meade around 420 PM CDT.
Brentwood around 425 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Natchez Trace At Highway 96 and Bells Bend.
This includes Interstate 40 between mile markers 191 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3593 8704 3615 8707 3618 8686 3596 8681
TIME...MOT...LOC 2108Z 266DEG 36KT 3606 8699
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Adcock511
WWUS54 KOHX 122120
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
420 PM CDT Wed Oct 12 2022
TNC021-037-187-122130-
/O.EXP.KOHX.TO.W.0010.000000T0000Z-221012T2130Z/
Davidson TN-Williamson TN-Cheatham TN-
420 PM CDT Wed Oct 12 2022
...THE TORNADO WARNING FOR SOUTHWESTERN DAVIDSON...NORTH CENTRAL
WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES WILL EXPIRE AT 430 PM
CDT...
The tornado threat has diminished. However, large hail and damaging
winds remain likely and a Severe Thunderstorm Warning remains in
effect for the area. However gusty winds are still possible with
this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3593 8704 3615 8707 3618 8686 3596 8681
TIME...MOT...LOC 2120Z 266DEG 35KT 3607 8686
$$
AdcockWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 12, 2:47 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 12, 2:47 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 247 PM CDT Wed Oct 12 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Thursday Night) Issued at 210 PM CDT Wed Oct 12 2022 Convection is ongoing early this afternoon in the eastern half and a line moving into the northwest ahead of a cold front. CAMs have struggled to decide on a secondary line of storms closer to the front this evening that may bring additional chances for strong to severe storms, especially in the southwest. But, instability will begin to weaken this evening, and the primary severe threat remains this afternoon through mid evening or so. Current data shows MLCAPE values around 500 to 1000 J/kg, and deep layer shear 40 to 50 knots. The HRRR and NAM suggest some bowing segments will be possible along the line of storms, and would support more of a damaging wind gust threat. Winds are the primary threat with any strong to severe storms that develop, but hail and even an isolated tornado or two can not be ruled out, especially later in the afternoon to early evening when low level wind shear is expected to increase with the approaching trough and cold front. Showers and storms should move off to the east after midnight with the severe threat likely coming to an end in the late evening. After the front moves through tonight, dry air will continue to advect into the mid state during the day. Northwest winds around 10 to 15 mph and gusts to 25 mph will help low level mixing, and may bring drier air to the surface as well. This will increase the fire weather threat in the afternoon with min RH values in the 20 to 25 percent range across the area. && .LONG TERM... (Friday through next Wednesday) Issued at 210 PM CDT Wed Oct 12 2022 Dry conditions will continue for the remainder of the work week, but a Midwest trough looks to bring another cold front through this weekend, with additional chances for showers and thunderstorms Saturday afternoon through the day Sunday. Likely will not be a washout, but models are showing slightly different solutions on timing for the weekend. The coldest air so far this season will follow the front early next week, with highs on Tuesday only in the 50s and lows in the 30s Tuesday morning. Lows in the 20s will be possible Wednesday morning in low lying areas and on the Plateau. Models do show 850mb temps around -2C to -6C Tuesday morning and Wednesday morning, so freezing temps look likely both of those mornings. && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Wed Oct 12 2022 Showers and thunderstorms will push through the mid-state early in the TAF period, with MVFR VIS and CIGS expected for all sites. Will have to watch for strong/variable gusty winds right as the line of storms moves through, as well as possible brief IFR conditions. After about 09Z conditions should improve from west to east with clear skies after 15Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 72 43 76 / 80 0 0 0 Clarksville 51 71 41 76 / 60 0 0 0 Crossville 55 64 38 65 / 80 10 0 0 Columbia 55 71 41 76 / 80 0 0 0 Cookeville 56 66 40 69 / 80 10 0 0 Jamestown 54 63 40 65 / 80 10 0 0 Lawrenceburg 54 70 41 74 / 80 0 0 0 Murfreesboro 56 71 40 75 / 80 0 0 0 Waverly 53 71 43 75 / 70 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....05
Hazardous weather outlook, Oct 12, 10:59 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1059 AM CDT Wed Oct 12 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-131600- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1059 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few thunderstorms could be strong to severe with damaging winds being the main threat as well as large hail and a brief tornado also being possible. The best chances for severe weather will be south of line from Centerville to Spring Hill to Lewisburg. All storms will be out of the area by early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Below freezing temperatures with widespread frost are possible for most of Middle Tennessee both Tuesday and Wednesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. Hurley
In the hours before
Special weather statement, Oct 12, 2:15 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT Wed Oct 12 2022
TNZ031>033-122000-
Putnam TN-Overton TN-Jackson TN-
215 PM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of Overton,
southeastern Jackson and northwestern Putnam Counties through 300 PM
CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 7 miles south of Gainesboro, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Gainesboro, Baxter, Cummins Falls State Park and Standing
Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 8517 3645 8515 3641 8514 3640 8512
3637 8512 3615 8566 3626 8577 3643 8552
3641 8550 3646 8548 3650 8541 3650 8540
3649 8540 3649 8539 3650 8539 3652 8536
3653 8534 3652 8530 3654 8527
TIME...MOT...LOC 1915Z 236DEG 32KT 3625 8564
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27Special weather statement, Oct 12, 3:29 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT Wed Oct 12 2022
TNZ024>026-057-059-122115-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
329 PM CDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of Dickson, northwestern
Williamson, south central Cheatham, east central Humphreys and
northeastern Hickman Counties through 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Dickson to 9 miles north of
Centerville. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns,
Fairview, Charlotte, Vanleer, Slayden, Bon Aqua, Lyles and Pinewood.
This includes the following highways...
Interstate 40 between mile markers 156 and 191.
Interstate 840 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3621 8755 3624 8753 3628 8752 3626 8701
3604 8704 3605 8705 3600 8704 3586 8706
3592 8761
TIME...MOT...LOC 2028Z 274DEG 32KT 3621 8744 3593 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:15 PM CDT | Special Weather Statement | OHX | Overton | 45 min |
| Oct 12, 3:29 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 46 min |
| Oct 12, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 39 min |
| Oct 12, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Oct 12, 4:29 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 46 min |
| Oct 12, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 34 min |
| Oct 12, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Wilson | 25 min |
| Oct 12, 5:03 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Maury | 27 min |
| Oct 12, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 21 min |
| Oct 12, 5:28 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 47 min |
| Oct 12, 5:30 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 45 min |
| Oct 12, 5:59 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 46 min |
| Oct 12, 6:35 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 40 min |
Nearby
Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.